Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 257, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2005, 11:08 PM CDT for Pawnee County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 11:08 PM CDT (04:08 UTC)
- Expired
- Jul 3, 2005, 11:57 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4511 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 040409
SVRTSA
OKC117-040515-
/O.NEW.KTSA.SV.W.0257.050704T0408Z-050704T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1215 AM CDT
* AT 1103 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED NICKEL SIZE
HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 14 MILES
NORTHWEST OF PAWNEE...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWNEE...
SKEDEE...BLACKBURN...MARAMEC...HALLETT...CLEVELAND...JENNINGS...
TERLTON AND WESTPORT.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3648 9700 3646 9697 3647 9687 3652 9684
3636 9655 3634 9658 3631 9657 3630 9652
3633 9649 3624 9636 3620 9625 3617 9678
3620 9682 3625 9682 3626 9688 3628 9692
3634 9692 3634 9699 3637 9702
$$1 follow-up statement
000
WWUS54 KTSA 040457
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT SUN JUL 3 2005
OKC117-040507-
/O.CAN.KTSA.SV.W.0257.000000T0000Z-050704T0515Z/
PAWNEE OK-
1157 PM CDT SUN JUL 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3648 9700 3646 9697 3647 9687 3652 9684
3636 9655 3634 9658 3631 9657 3630 9652
3633 9649 3624 9636 3620 9625 3617 9678
3620 9682 3625 9682 3626 9688 3628 9692
3634 9692 3634 9699 3637 9702
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:20 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 3, 8:20 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO CHANGE 592 TO 593 NATIONAL WEATHER SERVICE TULSA OK 820 PM CDT SUN JUL 3 2005 .UPDATE... WILL BE UPDATING ZONES SOON TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM WATCH 593. MCS CURRENTLY ACROSS SOUTHERN KANSAS WILL MAKE A RUN AT NORTHEAST OKLAHOMA LATER TONIGHT...MAINY AFTER 10 PM. CAN EXPECT WIND GUSTS OF 70 MPH OR GREATER AND LARGE HAIL WITH THE SEVERE THUNDERSTORMS. && .PREV DISCUSSION... (ISSUED 243 PM CDT SUN JUL 3 2005) DISCUSSION... LITTLE DOUBT AS TO WHAT WILL BE HAPPENING TONIGHT BUT STILL QUITE A BIT OF CONCERN OVER EXACT TIMING...STRENGTH OF THE MCS AND HOW FAR EAST IT WILL PROGRESS BEFORE IT DIMINISHES. VERY UNSTABLE AIR MASS OVER OKLAHOMA...KANSAS...THE TEXAS PAN HANDLE AND EASTERN COLORADO. A LARGE MCS WILL DEVELOP FROM STRONG/SEVERE THUNDERSTORMS OVER WESTERN KANSAS AS A STRONG SHORT WAVE MOVES OUT OF THE MOUNTAINS EARLY TONIGHT. MOVEMENT WILL BE TO THE EAST SOUTHEAST TOWARDS THE FORECAST AREA. WHILE THE BEST INSTABILITY AND FORECAST LLJ FEEDING INTO THE MCS WILL BE TO OUR WEST...EXPECT THE MCS TO PROPAGATE INTO THE FORECAST AREA TOWARDS MORNING WITH PLENTY OF DEEP LOW LEVEL MOISTURE AND INSTABILITY TO SUPPORT IT INTO THE DAY TIME HOURS. FORWARD SPEED IS UNCERTAIN BUT HAVE GONE GENERALLY WITH NAM SOLUTION BUT THIS COULD BE A LITTLE SLOW SINCE OUTFLOW FROM THE MCS COULD SEE FORWARD DEVELOPMENT OF THE THUNDERSTORMS ESPECIALLY TOWARDS MORNING. TOWARDS MID MORNING EXPECT TO SEE RAPID DISSIPATION OF THE MCS AS IT CONTINUES ITS EASTWARD MOVEMENT...LOSING LLJ INFLOW...AND WEAKENING JET STEAM DIVERGENCE RAINFALL COULD BE VERY HEAVY WITH HIGH PRECIPITABLE WATER VALUES AHEAD OF THE SYSTEM. HOWEVER...ONE HOUR FLASH FLOOD VALUES ARE OVER 2 INCHES...3 INCHES IN MANY AREAS. IT IS DOUBTFUL THAT THESE AMOUNTS WILL BE EXCEEDED. BIGGEST THREAT WILL BE FROM STRONG WINDS FROM BOTH THE THUNDERSTORMS AND OUTFLOW BOUNDARIES. HIGH TEMPERATURES MONDAY WILL BE DEPENDENT ON ANY CLEARING THAT MAY TAKE PLACE AND THUNDERSTORM DEVELOPMENT ON OUTFLOW BOUNDARIES DURING THE AFTERNOON. HAVE WENT COOLER THAN GUIDANCE FOR THE NORTHERN HALF OF THE FORECAST AREA AND NEAR GUIDANCE FOR SOUTH OF INTERSTATE 40. FURTHER DOWN THE ROAD...NOTHING GETS MUCH CLEARER. WITH RIDGING OCCURRING OVER THE ROCKIES...AND TROUGH OVER THE NORTHEAST...THE NORTHWEST FLOW CONTINUES AND KEEPS A THREAT OF MCS DEVELOPMENT WITH EACH WIGGLE IN THE FLOW. IN ADDITION...TOPICAL DEVELOPMENT IN THE NORTHWEST CARIBBEAN SEA...MOVING NORTHWEST TOWARDS THE SOUTHERN GULF IS SOMETHING TO KEEP AN EYE ON EVEN THOUGH IT LOOKS UNLIKELY TO AFFECT THIS AREA. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && FORECASTER ID= 10
Hazardous weather outlook, Jul 3, 8:55 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SUN JUL 3 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
855 PM CDT SUN JUL 3 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 930 PM.
AREA AT GREATEST RISK...NORTHWEST OF A VINITA TO
OKEMAH LINE.
DISCUSSION...
SEVERE THUNDERSTORMS OVER SOUTHERN KANSAS WILL MOVE SOUTHEAST INTO
PARTS OF NORTHEAST OKLAHOMA LATE THIS EVENING. THE STORMS WILL TEND
TO GRADUALLY WEAKEN AS THEY MOVE SOUTHEAST INTO A LESS UNSTABLE
ENVIRONMENT BUT SOME THREAT OF SEVERE WEATHER WILL PERSIST MUCH OF
THE NIGHT. THE GREATEST RISK FOR SIGNIFICANT SEVERE WEATHER WITH
WINDS TO 80 MILES AN HOUR AND HAIL TO GOLFBALL SIZE OR LARGER WILL
BE IN OSAGE AND PAWNEE COUNTIES. FURTHER TO THE SOUTHEAST...THE
RISK OF HAIL WILL DIMINISH AND THE MAXIMUM WIND GUSTS WILL ALSO
LIKELY LESSEN TO AROUND 60 MILES AN HOUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED SHORTLY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ADDITIONAL CONVECTIVE COMPLEXES MAY AFFECT THE AREA MAINLY DURING
THE NIGHTTIME AND EARLY MORNING HOURS FOR THE NEXT SEVERAL DAYS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
FOR THE POSSIBILITY OF SEVERE WEATHER THE NEXT SEVERAL DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 3, 8:28 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 828 PM CDT SUN JUL 3 2005 OKZ054>072-074-040900- ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-HASKELL-MCINTOSH-MAYES- MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-OTTAWA-PAWNEE-ROGERS- SEQUOYAH-TULSA-WAGONER-WASHINGTON- 828 PM CDT SUN JUL 3 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 593 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 20 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OKMULGEE... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA HASKELL... MCINTOSH... THIS INCLUDES THE CITIES OF...BARTLESVILLE...BRISTOW... CLAREMORE...EUFAULA...JAY...MIAMI...MUSKOGEE...NOWATA...OKEMAH... OKMULGEE...PAWHUSKA...PAWNEE...PRYOR...SALLISAW...STIGLER... STILWELL...TAHLEQUAH...TULSA...VINITA AND WAGONER.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 2 hr |
| Jul 3, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Jul 4, 12:03 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 80 min |
| Jul 4, 12:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 107 min |
| Jul 4, 12:35 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 56 min |
| Jul 4, 12:52 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 83 min |
| Jul 4, 1:09 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 85 min |
| Jul 4, 1:36 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 54 min |
| Jul 4, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Okfuskee, Okmulgee, Rogers, Wagoner | 85 min |
| Jul 4, 2:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.